Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 27, 2014, 11:12 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2014, 11:12 AM EDT (15:12 UTC)
- Expired
- Oct 27, 2014, 3:48 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
508 WHUS73 KAPX 271512 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1112 AM EDT MON OCT 27 2014 LHZ349-271615- /O.CAN.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ STURGEON POINT TO ALABASTER MI- 1112 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-272315- /O.UPG.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ /O.NEW.KAPX.GL.W.0018.141027T1512Z-141028T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1112 AM EDT MON OCT 27 2014 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-272315- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1112 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-272315- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1112 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-272315- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1112 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-272315- /O.CON.KAPX.SC.Y.0058.141028T1200Z-141029T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1112 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
391 WHUS73 KAPX 271518 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1118 AM EDT MON OCT 27 2014 LMZ341-272200- /O.UPG.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ /O.EXB.KAPX.GL.W.0018.000000T0000Z-141027T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1118 AM EDT MON OCT 27 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-272330- /O.CON.KAPX.GL.W.0018.000000T0000Z-141028T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1118 AM EDT MON OCT 27 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-272330- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1118 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-272330- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1118 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-272330- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1118 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-272330- /O.CON.KAPX.SC.Y.0058.141028T1200Z-141029T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1118 AM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
193 WHUS73 KAPX 271948 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EDT MON OCT 27 2014 LSZ321-280400- /O.CAN.KAPX.GL.W.0018.000000T0000Z-141028T0000Z/ /O.EXA.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-280400- /O.CAN.KAPX.GL.W.0018.000000T0000Z-141027T2200Z/ /O.EXA.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-280400- /O.EXA.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ STURGEON POINT TO ALABASTER MI- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-280400- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-280400- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>348-280400- /O.CON.KAPX.SC.Y.0058.000000T0000Z-141029T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-280400- /O.CON.KAPX.SC.Y.0058.141028T1200Z-141029T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 348 PM EDT MON OCT 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 6:40 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 27, 6:40 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
640 AM EDT MON OCT 27 2014
.SYNOPSIS...
ISSUED AT 357 AM EDT MON OCT 27 2014
DEVELOPING LOW PRESSURE OVER THE UPPER MIDWEST WILL LIFT A WARM
FRONT INTO MICHIGAN TODAY...FOLLOWED BY A COLD FRONT TUESDAY. THESE
FEATURES WILL PROVIDE SEVERAL ROUNDS OF SHOWERS AND PERHAPS EVEN A
FEW THUNDERSTORMS. BREEZY AND MUCH COOLER CONDITIONS WILL MAKE A
RETURN INTO MIDWEEK...ALONG WITH SEVERAL ROUNDS OF LAKE EFFECT RAIN
SHOWERS. MUCH COLDER WEATHER ALONG WITH CHANCES FOR SNOW SHOWERS
WILL BE FOUND BY HALLOWEEN.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 357 AM EDT MON OCT 27 2014
...TRENDING MILDER INTO TONIGHT WITH SEVERAL ROUNDS OF SHOWERS...
HIGH IMPACT WEATHER POTENTIAL: NON-SEVERE THUNDERSTORMS POSSIBLE AT
TIMES TODAY INTO TONIGHT. GUSTY SOUTHEAST WINDS ON LAKE HURON AND
WHITEFISH BAY LATER TODAY INTO TONIGHT...WITH A LOW END CHANCE FOR A
FEW GALE GUSTS.
A TALE OF TWO AIR MASSES ACROSS THE REGION EARLY THIS MORNING...WITH
THE NORTHERN GREAT LAKES SITUATED BENEATH ELONGATED LOW LEVEL
RIDGING STRETCHING NORTH FROM THE TENNESSEE VALLEY...AND
EXPERIENCING A SEASONABLY CHILLY NIGHT WITH CALM WINDS/LOW DEW
POINTS AND MAINLY CLEAR SKIES. HOWEVER...ONE DOESN'T HAVE TO LOOK
TERRIBLY FAR UPSTREAM (JUST EDGING ACROSS LAKE MICHIGAN IN FACT) TO
SEE A BIG DIFFERENCE...WITH REGIONAL VWP PLOTS/NEAR TERM FORECASTS
INDICATING AN ELEVATED WARM FRONT LIFTING NORTHWARD IN RESPONSE TO
DEEPENING SOUTHWEST FLOW ALOFT AHEAD OF DEEPENING UPPER TROUGHING
WORKING THROUGH THE NORTHERN ROCKIES. QUITE THE MOISTURE SURGE WITH
THIS FEATURE...WITH PWAT VALUES CRUISING UP TOWARD 1 INCH (NOT TOO
SHABBY FOR LATE OCTOBER) AND WORKING IN TANDEM WITH DEEPENING WARM
ADVECTION ASCENT TO DRIVE SEVERAL ARCS OF SHOWERS AND EMBEDDED
STORMS ACROSS THE WESTERN LAKES AND JUST MAKING A RUN AT THE WESTERN
CWA.
THIS TREND SHOULD CONTINUE THROUGH SUNRISE...WITH SAID ELEVATED WARM
FRONT STEADILY MARCHING NORTH AND SHOWER COVERAGE EXPECTED TO EXPAND
AS ASCENT DEEPENS AND STRENGTHENS. MOST PERSISTENT FORCING THROUGH
THE DAY ACTUALLY LOOKS LIKE IT WILL TRANSIT AREAS NORTH OF M-72 AND
UP INTO THE EASTERN U.P. WHERE SHOWERS MAY BE QUITE PERSISTENT
THROUGH MUCH OF THE DAY. AXIS OF MODEST 800-600MB LAPSE RATES
FEEDING INTO THE BACK EDGE OF BETTER ASCENT WILL DELIVER A THUNDER
THREAT AT JUST ABOUT ANY TIME...WITH ELEVATED CAPE VALUES PUSHING
500-800 J/KG. NO REAL SEVERE WEATHER THREAT GIVEN STABLE LOW LEVELS
AND LIMITED INSTABILITY BUT WITH ROBUST SHEAR ALOFT...SUPPOSE IT
WOULDN'T BE COMPLETELY IMPOSSIBLE FOR A STRONGER STORM OR TWO.
SPEAKING OF STABILITY...TEMPS TODAY ARE A STRUGGLE...AS MUCH OF THE
AREA REMAINS STUCK NORTH OF THE ACTUAL SURFACE WARM FRONT. THAT IDEA
ALONE COMBINED WITH WHAT SHOULD BE SOME PESKY CLOUD COVER SUGGESTS
SOME AREAS NORTH OF M-32 STRUGGLING THROUGH THE UPPER 40S/LOW
50S...BUT SUSPECT SOUTHWEST AREAS WILL DO THEIR USUAL THING AND
SPIKE INTO THE 60S...PARTICULARLY IF WE CAN MANAGE SOME PEAKS OF
AFTERNOON SUN...WHICH IS CERTAINLY POSSIBLE AS MID LEVEL DRY
SLOTTING ARRIVES DOWN THAT WAY BEFORE SUNSET.
STILL LOOKING LIKE MANY AREAS WILL CATCH A BREAK THROUGH THE
EVENING AND VERY EARLY MORNING HOURS OF TUESDAY...AS MID LEVEL
MOISTURE STRIPS OUT WHILE WE AWAIT STRONGER HEIGHT FALLS THAT WILL
COME AFTER 06Z. THOSE HEIGHT FALLS SHOULD WORK SOME MAGIC ON A WEAK
SURFACE REFLECTION TRACKING ALONG A COLD FRONT INTO WISCONSIN...
HELPING GRADUALLY STRENGTHEN THAT FEATURE WHILE IT LIFTS TOWARD THE
EASTERN U.P. STILL A BIT OF DISAGREEMENT ABOUT JUST HOW STRONG THAT
LOW WILL BE BY TUESDAY MORNING...BUT REALLY GET THE FEELING A
STRONGER SOLUTION WILL WIN OUT OWING TO AN ALREADY QUITE STRONG 110
KNOT JET UNDERCUTTING THE CURRENT NORTHERN ROCKIES TROUGH...WITH A
NOTABLE STRONG SUBTROPICAL JET ALSO WORKING THROUGH THE PLAINS.
THOSE TWO FEATURES GIVE HINTS THAT THE UPPER LOW WILL UNDERGO RAPID
INTENSIFICATION AND LIKELY RESULT IN A STRONGER SURFACE REFLECTION.
IN EITHER CASE...THE END RESULT FOR US SHOULD BE ABOUT THE SAME -
AFTER A BRIEF BREAK...EXPECT ANOTHER ROUND OF DYNAMICALLY FORCED
SHOWERS TO ROLL UP THROUGH THE AREA IN AN AXIS OF INCREASED MID
LEVEL DIFLUENCE...AIDED BY A QUICK BURST OF STRONGER UPPER JET
FORCING WORKING ALMOST DIRECTLY OVERHEAD. THE ONE TROUBLEMAKER FOR
ANY HEAVIER SHOWERS THIS FAR NORTH MAY END UP BEING CONVECTION
DEVELOPING THROUGH THE MID MISS VALLEY/IL/IN ALONG THE COLD
FRONT...BUT STILL SUSPECT MOST SPOTS WILL SEE A BAND OF SHOWERS WORK
BACK THROUGH THE AREA...WITH THUNDER AGAIN A POSSIBILITY. TEMPS
SHOULD RISE FOR ALL AREAS THROUGH THE NIGHT - NEVER A BAD THING IN
LATE OCTOBER!
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 357 AM EDT MON OCT 27 2014
...GET READY FOR A PERIOD OF COLD...
IMPACTS: MINIMAL/NONE. DARE I SAY...FLAKES?
SYNOPTIC PATTERN/EVOLUTION
VERY WAVY AND PROGRESSIVE UPPER AIR PATTERN OVER THE LONG TERM WITH
TWO MAIN SHORTWAVE TROUGHS TO IMPACT NRN MICHIGAN. THE FIRST WILL BE
OVERHEAD TUESDAY...WITH ONE SHOT OF COLDER AIR TO INFILTRATE THE
REGION. THE SECOND IS A STRONGER SYSTEM...WITH A BLAST OF MUCH
COLDER AIR SET TO BRING THE COLDEST AIR OF THE FALL.
MAIN FORECAST CONCERNS: A VARIETY OF FALL WEATHER...SKY COVER AND
TEMPERATURES...AS WELL AS SOME PRECIPITATION TYPE ISSUES ON
HALLOWEEN.
TUESDAY THROUGH WEDNESDAY...LOW PRESSURE WILL HAVE DEEPENED
SIGNIFICANTLY BY TUESDAY MORNING...AS IT'S EXPECTED TO BE DIRECTLY
OVERHEAD...WITH A TRAILING COLD FRONT BLOWING THROUGH NRN MICHIGAN.
RAIN SHOWERS WILL BE EXITING EASTERN UPPER...ON THE NORTH SIDE OF
THE SFC LOW...BURIED WITHIN TROWAL AND DEEPER LAYER -DIVQ. DRY
SLOTTING OCCURS VERY QUICKLY WITH FCST BFR SOUNDINGS SHOWING
STRIPPED OUT MOISTURE ALOFT AND THE POTENTIAL FOR SOME
DRIZZLE...ESPECIALLY IN THE HIGHER TERRAIN OF NRN LOWER.
OTHERWISE...FEEL THAT CLOUDY/MOSTLY CLOUDY SKIES WILL BE THE RULE
WITH SLOWLY COOLING TEMPERATURES THROUGH THE DAY IN CAA. LAKES GET
MORE ACTIVATED LATER INTO TUESDAY AFTERNOON...BUT WILL BE MORE SO
TUESDAY NIGHT. THIS WILL MAINLY BE LATE...AS A SECONDARY COLD FRONT
ARRIVES...ALONG WITH A DECENT VORT MAX AND POCKET OF DEEPER MOISTURE
FOR LAKE ENHANCEMENT. THERE IS AN OUTSIDE CHANCE AT SOME POSSIBLE
FLAKES BURIED WITHIN ANY SHOWERS ACROSS EASTERN UPPER.
HOWEVER...THERMAL PROFILES SUGGEST THAT THIS IS MORE LIKELY A LONG
SHOT...AND RELATIVE WARMTH OF THE LAKES WILL HAVE A MODERATING
INFLUENCE AS WELL. RAIN SHOWERS WILL LIKELY LINGER INTO WEDNESDAY
MORNING...BUT AS THE DEEPER MOISTURE AND FORCING EXIT...THINGS TAPER
OF TO JUST SOME SCATTERED LIGHTER RAINS IN THE NW FLOW REGIMES.
WEDNESDAY NIGHT AND THURSDAY...THE SCATTERED LIGHT RAINS IN THE NW
FLOW REGIMES MAY GET A LITTLE BOOST WEDNESDAY NIGHT AND THURSDAY
WITH A WEAKER WAVE...BUT THERE IS ALSO A CHANCE FOR SOME MINOR
WARMING AHEAD OF THE NEXT INCOMING AND STRONGER SHORTWAVE SET MAINLY
FOR THURSDAY NIGHT. THIS RESULTS IN ONLY GOING WITH SLIGHT/SMALL
CHANCES FOR LIGHT RAINS.
THURSDAY NIGHT...HALLOWEEN AND HALLOWEEN NIGHT...STRONG SHORTWAVE
SLAMS INTO NRN MICHIGAN THURSDAY NIGHT...BRINGING A QUICK HEAVY SHOT
OF FORCING AND DEEPER MOISTURE ALONG A STRONG COLD FRONT. THE RAIN
SHOWERS EXPECTED WITH THIS FRONT LOOKS TO BE ON THE FRONT
END...BEFORE TEMPERATURES ARE EXPECTED TO PLUMMET AND THE AIR MASS
DRIES. STILL CANNOT RULE OUT THE POSSIBILITY OF SOME POSSIBLE
CONVECTIVE ELEMENTS AND/OR COLD AIR TRYING TO MIX IN SOME SNOW. THIS
MAINLY FOR EASTERN UPPER AND THE HIGHER TERRAIN OF NRN LOWER. THE
MUCH COLDER AIR PLOWS THROUGH HALLOWEEN AND INTO HALLOWEEN
NIGHT...WITH TEMPERATURES NEAR STEADY FROM THE MORNING IN THE MIDDLE
AND UPPER 30S FOR MOST (OUTSIDE OF AREAS DOWNWIND OF THE WARMER
LAKES). BUT HEY...AT LEAST IT'LL BE WINDY. AGAIN...THE AIR MASS
DRIES PRETTY SIGNIFICANTLY...BUT H8 TEMPS INTO THE -8C TO -10C RANGE
SUGGEST THAT THE LAKES WILL BE ENERGIZED ENOUGH FOR LAKE EFFECT
CLOUDS AND PROBABLY SOME CHANCE FOR LIGHT SNOW IN THE NNW FLOW
REGIMES. THIS IDEA CONTINUES INTO FRIDAY NIGHT...BUT HIGHER PRESSURE
WILL BE DRAWING NEARER. LOW TEMPERATURES FRIDAY NIGHT AND/OR
SATURDAY NIGHT (DEPENDING ON WHEN THE SFC HIGH IS OVERHEAD) COULD BE
VERY COLD. AM LOOKING AT LEAST FOR LOWER TO MIDDLE 20S...AND VERY
POSSIBLY...COLDER.
NEXT WEEKEND SATURDAY THROUGH SUNDAY...
HIGH PRESSURE AND A SLOWLY MODERATING AIR MASS IS EXPECTED.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 628 AM EDT MON OCT 27 2014
...LLWS WITH DEVELOPING MVFR AND A COUPLE OF BOUTS WITH RAIN...
A LOW PRESSURE SYSTEM IS ORGANIZING IN THE CENTRAL PLAINS...AND
WILL DEEPEN AS IT TRACKS TOWARD NRN MICHIGAN TONIGHT. A WARM FRONT
AHEAD OF THE LOW IS PUSHING INTO CENTRAL LOWER MICHIGAN TODAY WITH
A BAND OF SHOWERS AND MAYBE EVEN A RUMBLE OF THUNDER...CROSSING
THIS MORNING INTO EARLY AFTERNOON. PLN MAY EASILY BE IN THE
VICINITY OF SHOWERS ALL DAY. THIS WARM FRONT IS EXPECTED TO PUNCH
THROUGH NRN LOWER/AIRPORTS THIS EVENING...WHICH MAY RESULT IN
CIGS GOING BACK TO VFR FOR AWHILE AT MBL/TVC/APN...BUT MAY ALSO
RESULT IN A PERIOD OF IFR/MVFR CIGS BEFORE THAT. AS THE COLD
FRONT ARRIVES LATE TONIGHT...ANOTHER PERIOD OF SHOWERS AND
POSSIBLY A THUNDERSTORM WITH MVFR/IFR CIGS ARE POSSIBLE.
LLWS WILL BE AN ISSUE MOST OF THE TAF PERIOD FOR MBL/TVC/APN.
WINDS WILL BE SE AND GENERALLY UNDER 10KTS...BUT MAY BE A BIT
GUSTY AT TIMES TODAY. HOWEVER...THE STRONGER WINDS WILL BE JUST
ABOVE THE SFC.
&&
.MARINE...
ISSUED AT 357 AM EDT MON OCT 27 2014
LOW PRESSURE TAKING SHAPE TO OUR WEST WILL TIGHTEN THE PRESSURE
GRADIENT OVER THE WATERS TODAY INTO TONIGHT...WITH SOUTHEAST WINDS
CHANNELING UP THE LAKE HURON COAST INTO THE STRAITS AND ALSO UP
THROUGH THE ST. MARYS RIVER AND WHITEFISH BAY. SMALL CRAFT
ADVISORIES WILL BE NEEDED IN THESE AREAS...WITH THE POTENTIAL FOR A
FEW GALE GUSTS AS WELL...THOUGH SOMEWHAT STABLE PROFILES OVER THE
WATER SHOULD MITIGATE WIDESPREAD/FREQUENT GUSTS ABOVE 35 KNOTS.
WINDS WILL SETTLE DOWN FOR A TIME LATE TONIGHT INTO EARLY TUESDAY AS
A COLD FRONT APPROACHES...BUT WITH COLDER AIR QUICKLY SLAMMING BACK
INTO THE REGION AS LOW PRESSURE DEEPENS OVER ONTARIO. THAT SETUP
SHOULD DELIVER ANOTHER ROUND OF STRONG WINDS OVER THE WATERS...WITH
GALE GUSTS CERTAINLY POSSIBLE...PARTICULARLY ACROSS LAKE MICHIGAN
AND THROUGH THE STRAITS. WINDS WILL AGAIN BRIEFLY SETTLE DOWN
WEDNESDAY INTO WEDNESDAY NIGHT WITH THE ARRIVAL OF HIGH PRESSURE...
BEFORE A STRONG COLD FRONT ARRIVES WITH ANOTHER BURST OF STRONGER
WINDS THURSDAY NIGHT INTO FRIDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LMZ341-342.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY FOR
LMZ323-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LSZ321-322.
&&
SYNOPSIS...TL
SHORT TERM...LAWRENCE
LONG TERM...SMD
AVIATION...SMD
MARINE...LAWRENCEHazardous weather outlook, Oct 27, 3:45 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EDT MON OCT 27 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 345 AM EDT MON OCT 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES ACROSS MUCH OF NORTHERN MICHIGAN TODAY INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS ARE POSSIBLE ON PORTIONS OF THE GREAT LAKES TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MIDWEEK. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OR WIND GUSTS AT ANY TIME TODAY THROUGH WEDNESDAY. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:02 AM EDT | Small Craft Advisory | APX | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.